5 231

Cited 29 times in

Glucocorticoid-induced diabetes mellitus in patients with systemic lupus erythematosus treated with high-dose glucocorticoid therapy

Authors
 YJ Ha  ;  K-H Lee  ;  SJ Jung  ;  S-W Lee  ;  S-K Lee  ;  Y-B Park 
Citation
 LUPUS, Vol.20(10) : 1027-1034, 2011 
Journal Title
 LUPUS 
ISSN
 0961-2033 
Issue Date
2011
MeSH
Adult ; Aged ; Diabetes Mellitus/chemically induced* ; Female ; Glucocorticoids/administration & dosage ; Glucocorticoids/adverse effects* ; Humans ; Immunosuppressive Agents/adverse effects ; Lupus Erythematosus, Systemic/drug therapy* ; Male ; Middle Aged ; Mycophenolic Acid/adverse effects ; Mycophenolic Acid/analogs & derivatives ; Prednisolone/administration & dosage ; Prednisolone/adverse effects ; Risk Factors ; Young Adult
Abstract
The aim of this study was to investigate the prevalence and associated factors of glucocorticoid-induced diabetes mellitus (GDM) in patients with systemic lupus erythematosus (SLE) receiving high-dose glucocorticoid therapy. Patients with SLE who had received high-dose glucocorticoid therapy (prednisolone ≥1 mg/kg/day) at Yonsei University Medical Center, Seoul, Korea, were recruited between January 1999 and June 2009. In total 127 patients with SLE were evaluated. Sixteen (12.6%) of them developed GDM after high-dose glucocorticoid therapy (95% confidence interval, 6.8-18.4%). Univariate analysis showed that old age, family history of diabetes mellitus (DM), hypertension, higher body mass index, higher mean dose of prednisolone before high-dose glucocorticoid therapy, and concurrent use of mycophenolate mofetil (MMF) were factors that would increase the likelihood of GDM. Multivariate analysis determined that age, family history of DM, mean dose of prednisolone before high-dose glucocorticoid therapy and concurrent use of MMF were independent associated factors for GDM. In summary, GDM was developed among 12.6% of patients with SLE after high-dose glucocorticoid therapy. Old age, family history of DM, higher mean dose of prednisolone before high-dose glucocorticoid therapy and concurrent use of MMF were determined to be factors responsible for increasing the risk of developing GDM
Full Text
http://lup.sagepub.com/content/20/10/1027
DOI
10.1177/0961203311402246
Appears in Collections:
1. College of Medicine (의과대학) > Dept. of Internal Medicine (내과학교실) > 1. Journal Papers
Yonsei Authors
Park, Yong Beom(박용범)
Lee, Kwang Hoon(이광훈)
Lee, Sang Won(이상원) ORCID logo https://orcid.org/0000-0002-8038-3341
Lee, Soo Kon(이수곤)
Jung, Sang Youn(정상윤)
Ha, You Jung(하유정)
URI
https://ir.ymlib.yonsei.ac.kr/handle/22282913/93776
사서에게 알리기
  feedback

qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse